Everything out of kilter

Just wondering if anyone can give any advice with this. I've been hypothyroid (auto immune) for almost 20 years and on various doses of Levothyroxine over the years. For the last 3 years, I have also been prescribed Liothyronine - current doses Levo 75mcgs and Lio 10mcgs. This is a recent reduction due to developing atrial flutter and sv tachycardia for which I've been prescribed a beta blocker - Nebivolol 2.5 mgs and osteoporosis (hereditary). I'm on Desunin and am considering Alendronic Acid, but am not keen. I am only 53 years old. I feel pants, but the Endo is determined to correct my TSH suppression. Current levels - TSH 0.01 (0.27-4.2); T3 5.1 (3.1-6.8); T4 18.9 (12.0-22.0) as he believes the heart issues and Osteoporosis are as a result of this. The problem is, I am always suppressed. I even have one blood result where I was below range T3 & T4, but suppressed. The more my thyroid meds are reduced, the worse I feel, but I am alarmed by the heart issues and osteoporosis, which is apparently escalating at a fast pace. Any advice would be welcomed. I usually feel quite clued up about my condition, but I'm a bit lost with which way to go with this. Thanks

7 Replies

oldestnewest
  • Your combined dose is around a medium dose so it may not be optimum for you. If also taking T3 no attention should be taken of the TSH. Dr Skinner did say (now deceased) that we are prescribed too low a dose because when he was a young doctor most doses were between 200 and 400mcg (NDT). You are taking a combined dose of of around 110mcg of levo.

    I have also read that too low a dose can also cause heart and osteo although the Endocrinology appear to think that is due to a low TSH.

    web.archive.org/web/2010103...

    web.archive.org/web/2010103...

    web.archive.org/web/2010103...

  • Thanks. I was on 100Levo and 29 Lio until recently but that is when heart issues kicked in and it was reduced.

  • Was the problem caused by levo or lio? I had forever palpitations when on levo and none when on lio. Even the cardiologist was puzzled and was considering implanting something in chest to record what was happening but haven't needed that since I stopped levo. Everyone is different of course but I had so many ECGs etc but haven't needed one since I switched.

  • To be honest, I'm not sure. Had palpitations when levels low and when just on Levo, so I think Levo is more toxic for me. GP is anti T3 though (for financial reasons no doubt!), so is suspicious of that.

  • I too had the same before being diagnosed with a TSH of 100 and afterwards on levo only but that's not to say everyone is the same.

  • My endocrinologist admitted that there is no scientific evidence to show for certain that a suppressed tsh causes osteoporosis.

  • Yes, I agree. Mine is hereditary but as now confirmed as osteoporosis rather than osteopaenic everyone is jumping up and down!

You may also like...